DOC

Template leaflet on heroin shortage - National Treatment Agency

By Virginia James,2014-02-20 14:09
6 views 0
[Insert your organisation logo here]. LOCAL SERVICES THAT CAN HELP YOU. [A list of local drug services and their contact details, and the location of A&E, ...

     [Insert your organisation logo here]

     LOCAL SERVICES THAT CAN HELP YOU

    [Insert your [Insert your [A list of local drug services and their contact details, and

    HEROIN SHORTAGES: logo here]logo here] the location of A&E, can be added here]

     REDUCE YOUR RISK OF OVERDOSE

    DEATH

    ; In some parts of the UK, there has been a serious shortage of street heroin

    ; The heroin may be difficult to get hold of, or it may be heavily ‘cut’, making it weaker than normal

    ; In some cases, the added cutting agents have been reported to be heavily sedative, and to cause memory blackouts. Some people have ended up in intensive care

    ; Your tolerance can fall within days of using weaker batches of heroin ; If your next batch is stronger, you will be at real risk of ‘going over’ from a heroin overdose. This could kill you

    ; Get into drug treatment. Drug treatment is the best way to avoid overdose death, and help is available in your area (for details please see the back of this leaflet).

    NB: The advice in this leaflet aims to help you reduce the high risk of an overdose during a heroin shortage. You can get broader advice about the risks of taking heroin, and ask about drug treatment, at your local drug service (see back page).

     If someone does overdose:

     Call 999 and ask for an ambulance

     Put them in the recovery position

If someone is unconscious and

     breathing, put them in the recovery HOW TO REDUCE YOUR RISK OF OVERDOSE position.

     ; Stop using heroin if you can 1. Open their airway by tilting the

    If you do go back to using though, you will have lost head back and lifting the chin

     your tolerance so be very careful 2. Straighten the legs ; Look at drug treatment this could be the right 3. Place the arm nearest to you at time for you to take this step right angles to their body Heroin substitution treatment (methadone or buprenorphine) is available, as well as other forms of 4. Pull the arm furthest from you

     across their chest and place the back of treatment and support their hand against the cheek nearest to

    you ; Test your heroin before using your usual amount This is not a guarantee it will be safe, but it could 5. Get hold of the far leg, just above warn you the heroin has become stronger again the knee, and pull it up, keeping the foot flat on the ground

     ; Avoid injecting if you can

    6. Keep their hand pressed against Smoking heroin is less likely to lead to a fatal

    the cheek and pull on the upper leg to overdose. But remember, there is no totally safe way roll them towards you, and onto their to use heroin side

    7. Tilt the head back to make sure ; Avoid using other drugs (or alcohol with heroin they can breathe easily This increases your risk of dying from an overdose.

     Remember you might have lost tolerance as well, 8. Make sure that both the hip and which further increases overdose risk the knee of the upper leg are bent at right angles. ; Don’t use alone Agree with each other that you’ll phone an Dial 999 and ask for an ambulance. ambulance if one of you does ‘go over’ Stay with them until the ambulance arrives.

    ; Get overdose training to help yourself and your

    mates If you do first aid training, you can also learn techniques like mouth to mouth Learning the recovery position is a good start (see and chest compression, to keep next page).

    someone’s breathing and circulation going.

Report this document

For any questions or suggestions please email
cust-service@docsford.com